Skip to main content

Reliability Analysis for a k / n (F) System with Repairable Repair-Equipment

Zhang, Yuan Lin, Wu, Shaomin (2009) Reliability Analysis for a k / n (F) System with Repairable Repair-Equipment. Applied Mathematical Modelling, 33 (7). pp. 3052-3067. ISSN 0307-904X. (doi:10.1016/j.apm.2008.10.022) (KAR id:31013)

PDF Author's Accepted Manuscript
Language: English
Download (253kB) Preview
[thumbnail of ProfZhang.pdf]
Preview
This file may not be suitable for users of assistive technology.
Request an accessible format
Official URL
http://dx.doi.org/10.1016/j.apm.2008.10.022

Abstract

In this paper, the reliability and replacement policy of a k / n (F) (i.e. k-out-of-n: F) system with repairable repair-equipment is analyzed. We assume that both the working and repair times of all components in the system and the repair-equipment follow exponential distributions, and the repairs on the components are perfect whereas that on the repair-equipment is imperfect. Under these assumptions, by using the geometric process, the vector Markov process and the queueing theory, we derive reliability indices for such a system and discuss its properties. We also optimize a replacement policy N under which the repair-equipment is replaced whenever its failure number reaches N. The explicit expression for the expected cost rate (i.e. the expected long-run cost per unit time) of the repair-equipment is derived, and the corresponding optimal replacement policy N* can be obtained analytically or numerically. Finally, a numerical example for policy N is given.

Item Type: Article
DOI/Identification number: 10.1016/j.apm.2008.10.022
Uncontrolled keywords: Geometric process, M / M / 1 queueing system, Repairable repair-equipment, Supplementary variables, Vector Markov process, Game theory, Geometry, Markov processes, Pumps, Quality assurance, Queueing networks, Queueing theory, Reliability analysis, Reliability theory, Geometric process, M / M / 1 queueing system, Repairable repair-equipment, Supplementary variables, Vector Markov process, Repair
Subjects: H Social Sciences > HA Statistics > HA33 Management Science
Divisions: Divisions > Kent Business School - Division > Kent Business School (do not use)
Depositing User: Shaomin Wu
Date Deposited: 17 Oct 2012 15:53 UTC
Last Modified: 16 Feb 2021 12:42 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/31013 (The current URI for this page, for reference purposes)
Wu, Shaomin: https://orcid.org/0000-0001-9786-3213
  • Depositors only (login required):

Downloads

Downloads per month over past year